MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1828H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown ent procedure in (b)(6) 2024 and suture was used.During the procedure, they were using a 1828h, and the needle popped right off the suture.They stated they used a couple in this procedure and the same thing happened to all, with the needle popping off.Case was completed by using same suture code but different lot number.No patient harm reported.Product used was discarded but returning the rest of the sterile sutures from said lot.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees, that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.One open box with thirty-two unopened samples was received for analysis.Product code 1828h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand, no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
GUT PL UD 18IN 4-0 D/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20473882
Report Number2210968-2024-10828
Device Sequence Number20641899
Product Code GAL
UDI-Device Identifier10705031002661
UDI-Public(01)10705031002661(17)280331(10)TDMLME
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1828H
Device Lot NumberTDMLME
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown